North Carolina, 2010Damaging Winds in North Carolina, June 25, 2010
June 25, 2010 · NWS ILM · 2 events in 2 counties and zones
A weak front was stalled to the north of the area during the afternoon. Slow moving thunderstorms developed along a strong and fast moving seabreeze and became widespread as more thunderstorms developed along multiple outflow boundaries.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak front was stalled to the north of the area during the afternoon. Slow moving thunderstorms developed along a strong and fast moving seabreeze and became widespread as more thunderstorms developed along multiple outflow boundaries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 25, 6:26 PM EST, 14 minutes earlier.
Area forecast discussion, Jun 25, 6:26 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
726 PM EDT FRI JUN 25 2010
.SYNOPSIS...
A WEAK FRONT DRAPED ACROSS NORTH CAROLINA WILL REMAIN JUST NORTH
OF THE FORECAST AREA...AS WARM AND MOIST SOUTHERLY FLOW CONTINUES
AROUND BERMUDA HIGH PRESSURE THROUGH THE WEEKEND. A STRONGER COLD
FRONT IS EXPECTED TO MOVE ACROSS THE CAROLINAS LATE TUESDAY INTO
WEDNESDAY...KNOCKING DAYTIME TEMPERATURES DOWN INTO THE UPPER 80
TO AROUND 90 BY THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM FRIDAY...CONVECTION UNDERWAY...PRIMARY FOCI SEA BREEZE
FRONT AND WEAKLY DEFINED FRONTAL BOUNDARY STRADDLED ACROSS OUR NRN
AND WRN ZONES CURRENTLY. OUTFLOWS AND EASTWARD PROPAGATION OF
CELLS WILL DISSOLVE SHARP FOCUS AREAS INTO A CUMULONIMBUS FREE-
FOR-ALL SPATIALLY THROUGH THE AFTERNOON INTO EVENING. APPEARS THAT
A CAP NOTED IN COASTAL RAOBS REMAINS SPREAD OVER THE EASTERN ZONES
WITH LESS INHIBITION ALOFT ACROSS THE WRN HALF. SLUGGISH STORM
MOTION AND HIGH PRECIPITABLE WATER CONTENT SHOULD PROVIDE A FEW
EYE- POPPING RAINFALL TOTALS FOR SOME...BUT NOT MOST AREAS THROUGH
MIDDLE EVENING. SLIGHT RISK OF SEVERE WEATHER REMAINS INTACT AND
MOST AREAS STAND A CHANCE AT PCPN...PERHAPS BRUNSWICK COUNTY THE
LEAST CHANCE GIVEN SEA BRZ FRONT CLEARANCE...BUT LATER TONIGHT
STILL FEASIBLE THAT RAIN COULD DROP EVEN NEAR THE CAPE FEAR TIP AS
CELLS CHUG TOWARD THE OCEAN LAZILY.
SOUNDINGS IMPLY STRONG BURSTS OF WIND MOMENTUM TO GROUND LEVEL
COULD SPELL DAMAGE FOR A FEW AREAS...BUT WE MAY NEED ADDITIONAL
SFC HEATING TO CRANK-UP THIS SCENARIO...OR PERHAPS COLLIDING
BOUNDARIES REMAINDER OF AFTERNOON...WHICH REMAINS POSSIBLE SINCE
WE ANTICIPATE INTENSIFYING SEA BREEZE CONVERGENCE. THUS A WATCH
BOX CANNOT BE RULED OUT AS WELL.
HEAT ADVISORY TO REMAIN INTACT...WITH INDICES CURRENTLY IN ADVY
RANGE AT THE MOMENT...NO NEED TO PULL IT DESPITE EXPECTED CLOUD
COVER INCREASE...THOUGH SOME POTENTIAL EXISTS OF BEING YANKED
EARLY.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 2 PM FRIDAY...UPPER RIDGE AND SURFACE BOUNDARY STALLED TO THE
NORTH AND WEST WILL CONTINUE TO WEAKEN THROUGH THE PERIOD. BY SUN
WHAT LITTLE IS LEFT OF THE FRONT/SURFACE BOUNDARY WILL LIFT OFF TO
THE NORTH. BEST PRECIP CHANCES WILL BE SAT WITH PLENTY OF
MOISTURE IN PLACE...DEWPOINTS REMAIN IN THE LOW TO MID 70S WITH
PWATS OVER 2 INCHES. LOW LEVEL CONVERGENCE ALONG THE DECAYING
BOUNDARY AND THE SEA BREEZE WILL ENHANCE DIURNAL INSTABILITY.
INCREASE IN CLOUD COVER AND CONTINUED BREAKDOWN OF UPPER RIDGE
WILL LEAD TO HIGHS A FEW DEGREES COOLER THAN RECENT DAYS...BUT
STILL 3 TO 5 DEGREES ABOVE CLIMO. LOWS WILL CONTINUE TO RUN 5 TO
10 DEGREES ABOVE CLIMO.
SEA BREEZE AND WEAK PIEDMONT TROF WILL BE THE MAIN FEATURES ON SUN.
UPPER RIDGE AXIS OFFSHORE REMAINS IN PLACE BUT IN A WEAKENED
CONDITION. AREA OF DRIER MID LEVEL AIR MOVING ACROSS THE TOP OF THE
RIDGE WILL BRUSH THE ILM FORECAST AREA SUN AFTERNOON AS IT PASSES TO
THE NORTH. DRY AIR WILL KEEP BEST POPS LIMITED TO PORTIONS OF
SC...WITH CHANCES INCREASING FARTHER SOUTH AND WEST. DECREASE IN
CLOUD COVER AND A SLIGHT INCREASE IN TEMPS ALOFT SUN WILL RESULT IN
WARMER HIGHS FOR SUN. MID TO UPPER 90S...SLIGHTLY COOLER CLOSER TO
THE COAST. OVERNIGHT TEMPS WILL CONTINUE TO RUN IN THE MID TO UPPER
70S.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 125 PM FRIDAY...TROUGH MOVING INTO THE AREA STILL APPEARS TO
BE ON TAP FOR EARLY NEXT WEEK. THE GFS CONTINUES TO BE SIMILAR TO
THE ENSEMBLE FORECAST BUT BOTH OF THESE MODEL SYSTEMS ARE FASTER
THAN THE ECMWF. SO AT THIS TIME WILL FAVOR THE FORMER MODEL SUITES
AND LOOK FOR A FRONTAL PASSAGE LATER ON TUESDAY. A COOL DOWN IS
ANTICIPATED BY MIDWEEK. THE BEST PRECIPITATION CHANCES APPEAR TO
BE WITH FRONTAL SYSTEM ON TUESDAY...CONTINUING INTO THE EVENING.
PROGS CONTINUE TO SHOW THE FRONTAL SYSTEM AND PRECIPITATION TO
REMAIN TO OUR SOUTH BY THE END OF NEXT WEEK.
FOR HIGH TEMPERATURES EXPECT THE MID 90S TO FALL CLOSER TO CLIMO
VALUES BY TUESDAY AND CONTINUE THROUGH THE LATTER PART OF THE WEEK.
LOW TEMPERATURES WILL FALL INTO THE LOWER 70S TO EVEN THE UPPER 60S
WELL INLAND BY MIDDLE OF NEXT WEEK.
FOR PRECIPITATION SCATTERED...UNORGANIZED CONVECTION IS EXPECTED
MONDAY WITH ORGANIZED CONVECTION ANTICIPATED WITH FROPA ON TUESDAY
INTO TUESDAY EVENING. NO PRECIPITATION IS EXPECTED THURSDAY INTO
FRIDAY.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 00Z...MODERATE CONFIDENCE FORECAST WITH SCATTERED CONVECTION
AND TEMPO VSBY/CIG RESTRICTIONS THROUGH THE VALID PERIOD BEING THE
LIMITING FACTORS.
WIDESPREAD CONVECTION ONGOING AT THIS HOUR WILL SLOWLY BEGIN TO
DISSIPATE WITH LOSS OF HEATING DURING THE NEXT SEVERAL HOURS.
BELIEVE THE COASTAL TERMINALS WILL REMAIN DRY THROUGH THE OVERNIGHT
AS THE SEA BREEZE HAS WORKED TO STABILIZE THE COLUMN SO IT WILL BE
VERY DIFFICULT FOR ANY TS TO MAKE IT TO THE COAST. HAVE SCT CB FOR
THE FIRST FEW HOURS TO ACCOUNT FOR POTENTIAL...WITH VCTS AT MYR TO
ACCOUNT FOR CURRENT RADAR TRENDS. CONFIDENCE IS LOW IN ANY
CONVECTION AT THE COAST HOWEVER. INLAND...ONGOING CONVECTION WILL
LIKELY AFFECT FLO IN THE NEXT FEW HOURS...AND MORE SCT CONVECTION
MAY DEVELOP INVOF LBT AS WELL. HAVE TEMPO RESTRICTIONS THROUGH 03Z
THERE WITH PREDOMINATE VCTS. BY 06Z ALL CONVECTION SHOULD BE
DISSIPATED LEAVING ONLY BKN CONVECTIVE DEBRIS CLOUDINESS AND VFR.
WINDS THROUGH THE OVERNIGHT WILL DECREASE AND GUSTS WILL DIE
OFF...BUT WILL REMAIN ELEVATED AT 5 TO 10 KTS SO NO FOG IS EXPECTED.
SIMILAR DAY FOR SATURDAY WITH WEAKENING SURFACE FRONT STILL STALLED
JUST NORTH OF THE AREA. WITH CONTINUED MOIST SOUTHERLY FLOW AROUND
BERMUDA HIGH...WILL NOT TAKE MUCH TO DEVELOP CU BY LATE MORNING. U/L
RIDGE WILL CONTINUE TO SLOWLY WEAKEN...SO ANY ADDITIONAL SURFACE
CONVERGENCE WILL BE ABLE BREAK THE CONVECTIVE LID AND SPAWN TS. BEST
CHANCE FOR THIS WILL AGAIN BE AT LBT/ILM WHICH ARE CLOSER TO SURFACE
FRONT AND HAVE AFTN VCTS THERE...WITH BKN CB AT OTHER TERMINALS TO
REFLECT POTENTIAL ON SEA BREEZE AND RESIDUAL OUTFLOWS. WINDS WILL
CONTINUE TO BE FROM SW INLAND...BACKING SLIGHTLY TO THE S AT THE
COAST WITH THE SEA BREEZE...WITH SPEEDS AOA 10 KTS.
EXTENDED OUTLOOK...SCATTERED DIURNAL CONVECTION POSSIBLE EACH DAY
THROUGH MONDAY. COLD FRONT AND MORE WIDESPREAD CONVECTION MAY IMPACT
THE AREA TUESDAY INTO WEDNESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM FRIDAY...A LITTLE BUMPY ON THE WATERS WITH MODERATE
SSW TO NNW MOVING CHOP OF AROUND 3 FEET AND SE SWELL AROUND 2 FEET
AND GUSTS TO AROUND 20 KNOTS CURRENTLY. MAY GO WITH A SCEC
HEADLINE BUT WILL SEE HOW OBSERVATION PAN OUT BEFORE-HAND. NO
SIGNIFICANT CHANGE ON THE WATERS THROUGH NEAR TERM...BUMPY BUT
BELOW ADVISORY RANGE. ONE THREAT TO WATCH OUT FOR...TSTMS. SLOW
MOTION TO THE EAST COULD BRING A FEW CELLS OVER THE WATERS LATER
TODAY. IT IS ADVISED MARINERS SEE RADAR UPDATES BEFORE HEADING
OUT...MOTION MAINLY W TO E OR WNW TO ESE AT 10 KNOTS OR LESS.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 2 PM FRIDAY...SOUTHWEST FLOW THROUGH THE PERIOD WITH BERMUDA
HIGH IN PLACE AND FRONT/SURFACE BOUNDARY WEAKENING TO THE NORTH.
SEA BREEZE WILL ENHANCE THE OVERALL 10 TO 15 KT WINDS NEAR SHORE
EACH AFTERNOON. SLIGHTLY HIGHER WIND SPEEDS ANTICIPATED SUN AS
PIEDMONT TROF TIGHTENS UP THE SURFACE GRADIENT A BIT. SEAS 3 TO 4
FT THROUGH THE PERIOD WITH ISOLATED 5 FT POSSIBLE LATER SUN ACROSS
WATERS OPEN TO SOUTHWEST FLOW.
LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 125 PM FRIDAY...SOUTHWESTERLY FLOW WILL INCREASE MONDAY AS THE
SURFACE BOUNDARY TIGHTENS THE PRESSURE GRADIENT OVER THE WATERS.
SEAS MAY APPROACH SMALL CRAFT IN THE OUTER WATERS AND WILL HAVE TO
KEEP AN EYE ON THE WIND INCREASE AS SEAS ARE EXPECT TO BUILD TO AT
LEAST 5 FEET...10 TO 20 MILES OFF THE COAST.
AS BOUNDARY SHIFTS SOUTH OF THE WATERS ON WEDNESDAY WINDS ARE
EXPECTED TO VEER TO THE NORTHEAST AND ONLY BE AROUND 5 TO 10
KNOTS.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ017-023-024-
032>034-039-046.
NC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ087-096-097-
099>101.
MARINE...NONE.
&&
NEAR TERM...8
SHORT TERM...III
LONG TERM...HAWKINS
AVIATION...JDWHazardous weather outlook, Jun 25, 6:05 PM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
705 PM EDT FRI JUN 25 2010
NCZ097-100-101-SCZ034-046-262315-
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
705 PM EDT FRI JUN 25 2010
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT SATURDAY
THROUGH SATURDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-099-SCZ017-023-024-032-033-039-262315-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
705 PM EDT FRI JUN 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-262315-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
705 PM EDT FRI JUN 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 25, 4:39 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
539 PM EDT FRI JUN 25 2010
SCZ032-252230-
FLORENCE-
539 PM EDT FRI JUN 25 2010
...A STRONG THUNDERSTORM 5 MILES WEST OF EFFINGHAM...
AT 535 PM EDT...A THUNDERSTORM WAS PRODUCING HEAVY RAIN...9 MILES
SOUTHWEST OF FLORENCE AND 2 MILES EAST OF INTERSTATE 95...MOVING
EAST AT 5 MPH.
LOCATIONS IN THE PATH OF THIS STORM ARE EFFINGHAM...NEW HOPE...AND
THE INTERSECTION OF ROUTE 301 AND ROUTE 52.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO
40 MPH AND FREQUENT DANGEROUS LIGHTNING. HEAVY RAIN IS ALSO
OCCURRING WITH THIS STORM. RAINFALL BETWEEN 1 AND 2 INCHES PER HOUR
COMBINED WITH THE SLOW MOVEMENT OF THE STORM MAY LEAD TO PONDING OF
WATER ON ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3417 7970 3397 7967 3400 7990 3413 7991
III
Special weather statement, Jun 25, 5:01 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
601 PM EDT FRI JUN 25 2010
NCZ096-252300-
BLADEN-
601 PM EDT FRI JUN 25 2010
...STRONG THUNDERSTORMS FROM DUBLIN TO WHITE LAKE...
AT 601 PM EDT...STRONG THUNDERSTORMS WERE...5 MILES SOUTHEAST OF
RUSKIN...OR 4 MILES NORTH OF ELIZABETHTOWN...MOVING NORTHEAST AT 5
MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL
HAIL...GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING. IN
ADDITION...THESE THUNDERSTORMS ARE PRODUCING VERY HEAVY RAIN WHICH
MAY CREATE SIGNIFICANT PONDING ON AREA ROADWAYS.
COMMUNITIES IN THE PATH OF THESE STORMS ARE AMMON...HICKORY GROVE...
RUSKIN...WHITE OAK...DUBLIN AND WHITE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3483 7846 3481 7845 3475 7839 3470 7836
3461 7839 3465 7881 3485 7872 3485 7856
JDWSpecial weather statement, Jun 25, 5:25 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
625 PM EDT FRI JUN 25 2010
NCZ097-252330-
PENDER-
625 PM EDT FRI JUN 25 2010
...STRONG THUNDERSTORMS OVER NORTHERN PENDER COUNTY...
AT 625 PM EDT...THUNDERSTORMS WERE PRODUCING HEAVY RAIN...5 MILES
NORTH OF ATKINSON...OR 14 MILES WEST OF BURGAW...DRIFTING
NORTH AT 5 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP
TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE ASHTON...BURGAW...
CURRIE...MALPASS CORNER...MAPLE HILL...MURRAY TOWN...PENDERLEA...
POINT CASWELL...ROOKS...VAN EDEN...WARDS CORNER AND WHITE STOCKING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT TAKE COVER UNDER TREES...NEAR METAL OBJECTS...OR IN AN OPEN
FIELD.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3446 7789 3446 7817 3456 7826 3464 7820
3473 7810 3473 7801 3472 7799 3472 7794
3472 7793 3472 7781 3471 7769 3448 7758
REKSpecial weather statement, Jun 25, 5:29 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
629 PM EDT FRI JUN 25 2010
SCZ032-039-046-252315-
FLORENCE-WILLIAMSBURG-GEORGETOWN-
629 PM EDT FRI JUN 25 2010
...THUNDERSTORMS PRODUCING HEAVY RAIN AND FREQUENT LIGHTNING CONTINUE
OVER WILLIAMSBURG AND FLORENCE...
A CLUSTER OF THUNDERSTORMS FROM EAST OF CADES TO SOUTH OF SARDIS
CONTINUE TO PRODUCE VERY HEAVY RAIN...FREQUENT DEADLY LIGHTNING AND
GUSTY WINDS UP TO 40 MPH. AS THE THUNDERSTORMS CONTINUE TO SLOWLY
DRIFT TO THE EAST THEY WILL LIKELY WEAKEN AND THEN REDEVELOP OVER THE
AREA DURING THE NEXT HOUR.
COMMUNITIES IN AND NEAR THESE STORMS ARE FLORENCE...KINGSTREE...LAKE
CITY...CADES...CARTERSVILLE...CLAUSSEN...EARLE...EFFINGHAM...
EVERGREEN...FRIENDFIELD...GOURDIN AND HANNAH.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3372 7997 3377 7999 3388 7988 3389 7994
3394 7998 3399 7990 3409 8007 3431 7966
3428 7958 3417 7957 3412 7952 3398 7951
3381 7931 3377 7934 3372 7927 3350 7938
3354 7947 3331 7970 3350 7997 3351 8010
HAWKINSSpecial weather statement, Jun 25, 6:22 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
722 PM EDT FRI JUN 25 2010
NCZ096-260015-
BLADEN-
722 PM EDT FRI JUN 25 2010
...THUNDERSTORMS CONTINUE PRODUCING FREQUENT DEADLY LIGHTNING AND
HEAVY RAIN OVER NORTHERN BLADEN COUNTY...
AT 716 PM EDT...THUNDERSTORMS WERE PRODUCING HEAVY RAIN...ALONG A
LINE EXTENDING FROM 13 MILES NORTHWEST OF ELIZABETHTOWN TO 16 MILES
SOUTHWEST OF WALLACE...MOVING SOUTHEAST AT 10 MPH.
THESE THUNDERSTORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND WIND
GUSTS UP TO 40 MPH. A FLOOD ADVISORY IS ALSO IN EFFECT FOR MOST OF
CENTRAL AND NORTHERN BLADEN COUNTY.
COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN...AMMON...
CARVERS...DUART...HICKORY GROVE...JEROME...KELLY...LAGOON...LISBON...
ROWAN...RUSKIN AND WHITE OAK.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3475 7839 3472 7838 3464 7831 3462 7831
3456 7826 3451 7826 3446 7817 3439 7827
3458 7882 3470 7880 3471 7882 3483 7889
3485 7881 3485 7852 3486 7850
HAWKINSSpecial weather statement, Jun 25, 6:26 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
726 PM EDT FRI JUN 25 2010
SCZ034-260030-
HORRY-
726 PM EDT FRI JUN 25 2010
...STRONG THUNDERSTORMS OVER WESTERN HORRY COUNTY...
AN AREA OF STRONG THUNDERSTORMS IS MOVING ACROSS WESTERN HORRY
COUNTY. THESE STORMS HAVE THE CAPABILITY OF PRODUCING SMALL
HAIL...GUSTY WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CONWAY...LITTLE RIVER...
RED HILL...ADRIAN...BROOKSVILLE...GORETOWN...HAMMOND...HAND...HICKORY
GROVE...HOMEWOOD...LONGS AND WAMPEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3390 7913 3406 7878 3403 7874 3387 7860
3387 7859 3386 7859 3385 7862 3372 7911
15Thunderstorm Wind, Pender
- When
- June 25, 6:40 PM EST to 6:41 PM EST
- Where
- Pender County, 2.51 mi WNW of Piney Wood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.589, -78.137
One large tree was reported down along Tuckahoe Road. Time was estimated based on radar data.
Thunderstorm Wind, Bladen
- When
- June 25, 6:45 PM EST to 6:46 PM EST
- Where
- Bladen County, 2.09 mi N of Tar Heel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.760, -78.783
One large tree was reported down along River Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Iowa, June 25, 201013 injured · $3.5 million · EF4 · 13 events
- Tornadoes and Flash Flooding in Minnesota, June 25, 2010$815,000 · EF2 · 74 events
- Flooding in Iowa, June 25 to 30, 2010$14 million · 18 events
- Rip Current in Florida, June 25, 20101 death · 1 event
- Flash Flooding and Flood in Iowa, June 25 to 26, 2010$1.9 million · 1 in hail · 35 events
- Tornadoes and Hail in North Dakota, June 25, 2010$431,000 · EF1 · 37 events
- Hail and Damaging Winds in Georgia, June 25, 2010$172,000 · 52 kt wind · 9 events
- Heavy Rain in Wisconsin, June 25 to 26, 2010$200,000 · 1 event
- Flash Flood and Flooding in Wisconsin, June 25 to 26, 2010$152,000 · 1 in hail · 5 events
- Hail and Damaging Winds in South Carolina, June 25, 2010$100,000 · 60 kt wind · 7 events
- Damaging Winds in Georgia, June 25, 2010$94,000 · 55 kt wind · 3 events
- Damaging Winds in South Carolina, June 25, 2010$55,000 · 55 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237696, 237700.